MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Break (1069); Electrical /Electronic Property Problem (1198); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device analysis: the ultrasonic core (usc) was observed to be broken at approximately 90cm from the luer barb, and the infusion catheter (ic) was kinked at approximately 78cm from the strain relief.Due to the damage to the usc, the device was unable to be tested functionally.The reported error message was unable to be confirmed; however, it was likely that the error messages were caused by the kinks in the device.
 
Event or Problem Description
Reportable based on device analysis completed on 17oct2023.An ekosonic endovascular device, 135x50cm was selected for use in a unilateral ekos procedure.After approximately 10 hours of ekos therapy, the control unit began displaying multiple error messages.Troubleshooting was unable to resolve the issue.It was not reported how the procedure was completed, but the patient status was reported as stable, but running a fever.However, device analysis revealed the ultrasonic core (usc) was fractured.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18075048
Report Number2124215-2023-62011
Device Sequence Number15357421
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035070776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown